Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Making up stories
avatar
lostinbipol posted:
My husband was diagnosed with bipolar 2, 12 years ago. Lamictal was prescribed then by a psychiatrist who did not follow up with regular therapy and gave no information as to what to expect. I have been reading and trying to inform myself but there are a lot of areas unknown to me. We have been married for 40 + years, his behavior has increasingly become strange. He makes up stories of having seen things that never happened, he has acted secretively to me. I need some insight as to the way he is acting is normal for this condition.
Reply
 
avatar
mercygive responded:
Welcome to the board. I think it's great that you have supported your husband all these years. A book to read for more information about bipolar disorder is The Bipolar Disorder Survival Guide by David J. Miklowitz, PhD. I don't know if making up stories and being secretive are bipolar symptoms for your husband, but it sounds like he needs to find another psychiatrist to re-evaluate his treatment plan. Good luck in your search.
A little yoga goes a long way
 
avatar
monkeybee responded:
Lying and telling stories are not symptoms of Bipolar Disorder, but I do think one's thinking is so unclear when manic that one can, at times, say or do about anything. When I was a teen, I told elaborate lies. This is and was out of my character. I did it while manic and to impress my mentor. These were not typical teenage lies, they were manipulative, extremely hurtful (perhaps even evil), self-serving lies. I would say that it CAN happen although it isn't a symptom. While I was unwell at the time, I hold full responsibility still. I have never done such a thing since and pray I never do again. Now, I have been psychotic before and have BELIEVED I have seen and heard things that are not real. Could this be the case? Either way, a new psychiatrist or a call to your current psychiatrist is a must. This is a serious disorder and it sounds like your husband's behavior is escalating. Good luck to you.
 
avatar
ginpene responded:
Yeah, I would recommend a re-evaluation. Our minds change as we age, and he may need a different or additional med, perhaps a different diagnosis even. Good luck. gp
GP2013


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.